Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 136, NWS Mobile, AL

June 25, 2000Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2000, 7:06 PM CDT for Escambia County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 7:06 PM CDT (00:06 UTC)
Expired
Jun 25, 2000, 8:00 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:30 PM CDTThunderstorm Wind 55 EBrewton, ALBrewton Police Department reported that a thunderstorm blew down trees throughout the community around 630 pm CST.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 260007
SVRMOB
ALC053-260100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
706 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN ALABAMA

* UNTIL 800 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHEASTERN ESCAMBIA COUNTY...OR ABOUT 15
  MILES NORTHEAST OF EAST BREWTON...MOVING WEST AT 15 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST#
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT SUN JUN 25 2000

H2O IMAGERY SHOWING UPPER LOW ROTATING OVER SOUTHEAST GA AND BASE OF
MIDWEST UPPER TROUGH PASSING OVER NORTHERN AL ATTM. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN DIURNAL HEATING AND
SHOULD EXPAND IN COVERAGE AND INTENSITY INTO LATE AFTERNOON/EARLY
EVENING. ALTHOUGH EXPECT THESE SHOWERS TO DECREASE SOMEWHAT TOWARD
SUNSET WITH LOSS OF HEATING...NOSE OF H50 JET MAX MOVING IN FROM THE
NORTHWEST AND H25 DIVERGENCE SIGNATURE ACROSS MOST CWFA OVERNIGHT
WILL RESULT IN SIGNIFICANT MID LEVEL UPPER VERTICAL MOTION AND
SUSTAIN ELEVATED NIGHTTIME CONVECTION. THEREFORE WILL NOT DROP POPS
OVERNIGHT BUT KEEP THEM AT 30 PERCENT AREA WIDE.

DRIER AIR FOLLOWS THIS SYSTEM INTO MONDAY WITH H85 DEWPOINTS
DROPPING FROM 16 DEGREES CELSIUS TO AROUND 11C. A DECREASE IN LOW/MID
LEVEL MOISTURE AND LOSS OF UPPER DYNAMIC SUPPORT AS BASE OF UPPER
TROUGH EXITS REGION WILL ALLOW NPVA TO DOMINATE THE PICTURE ON MON
AND TUE. THIS WILL RESULT IN ONLY SCATTERED AFTERNOON CLOUDS AND
ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE COAST WITH
INFLUENCE OF SEA BREEZE FRONT.

EXTENDED...SLIGHTLY COOLER TEMPERATURES AND DRIER AIR WILL FOLLOW
INTO THE EXTENDED PERIOD WITH AFTERNOON HIGHS GENERALLY IN THE 85 TO
90 DEGREE RANGE.  FEEL COMPELLED TO KEEP A SLIGHT CHANCE OF
THUNDERSTORMS AS UPPER TROUGH MOVING

FIRE WX AND MARINE...NO HIGHLIGHTS ANTICIPATED.

22

PRELIMS...
MOB BB 073/091 072/090 071 22320
PNS BB 076/090 074/090 073 22320
DTS BB 076/089 075/088 074 22320
GZH BB 071/092 070/091 071 22310
2R0 BB 072/091 070/091 070 22#310
61A BB 071/092 070/091 070 22310

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:39 PM CDTSevere Thunderstorm WarningMOBBaldwin51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.